It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Hi Kathy: Sorry to hear about all the problems, I was hoping they would go away, since Forteo is so good a growing new bones. You can only do what you feel comfortable with, and what your body can handle. I'm again sorry it didn't work out.

When you take it at night does the nausea last "all" of the following day, or just a certain amount of hours into the day. The reason I ask, is maybe if the nausea only lastes say 3-4 hours into the next day would taking it 3-4 hours before bed help any? I had to do this with another type of med that had different side effects which I took at bed time. This was a med that was helping nerve pain a lot, but it was causing weird sensations (anxiety, nervousness) which I couldn't handle. The thing was that the side effects would go away around noon of the following day, so I tired taking it several hours before bed time to see if I could still take it. This worked, but it took several different time adjustments to get it right before I could get the side effects to disappear or only last 1 hour. I hated giving up on something that was helping the pain, but the side effect was horrible. So if this is an option only you would know, but I thought I would mention it.

I'm doing well on the Forteo and posted my new scores earlier, which are quite an inprovement. I wish you could figure out a way to continue it, but if not, [U]that's understandable[/U]. Is there any way you could take something to counteract the nausea/heart palps/cramps? I know it's annoying to have to take meds just to combat side effects, but since the Forteo could really help it might be something to consider. I have heart palps and leg cramps too so I know how it is, but I take things for both of these problems so it's not so bad. My cramps and heart probs have been around for a long time so I had to find something to help it out. I had a similar situation with nausea on another med, that I had to take, and was able to control that with anti nausea meds. What I used for these problems were all natural products so I wasn't adding meds to the problems.

Good luck, and don't beat yourself up if you just can't take it...:angel:
DesertBloom - To answer your question - when I took the Forteo before bedtime, the side effects were still there but not as bad when I woke up and really lasted all day. Then that evening I would give myself another shot and I would go through the same thing, but each day it got just a little bit worse. The last evening when I was getting things ready for the shot, I felt so weak in my legs and just had to hang onto the table and that is when I just decided not to take one that night.

I do want to take this and I do want to give it another chance - but now I hate to have to buy my own this time (I had a free one before for the class - they gave me one) and if I still can't take it, I have just wasted so much money. I am on Medicare and just have one of those Medicare Prescription cards and I have to pay I believe 30% of the price and than when the ins. company and I have paid something like $2,500 then I have to pay everything myself until I reach $3,850. So I hate to waste one of the pens.

Another problem I have is that I am very sensitive to many medicines. So far, they have not found anything to help me with nausea - it has either made the nausea worse or makes me very sleepy so I can't function.

Sorry I didn't get back with everyone sooner, but I guess this is something I just haven't wanted to deal with right now. I know I have to but I just needed a few days from not thinking about it all the time.
Hi Kathie: There was just a couple of other things I forgot to mention. If you had blood tests done before the Forteo, like you mentioned, then that would explain how the dr knew your Calcium and Thyroid was normal. There are many test for different glands etc that are determined through blood tests. I'm glad your Thyroid is okay, and they probably checked your Parathyroids, vit D, magnesium, and phosphorous as well.

Good luck with the lung infection, that must be tough. I'm one of those people who have a terrible time taking antibiotics, and luckily I don't have to take them very often. I get really sick from them and my mom was the same way. Actually the side effects you're getting from the Forteo are almost exactly like the ones I get from anti, so you see, we are all different in what we can take.

I don't know if you have to take a lot of meds, but you might want to consider upgrading your Medicare Part D plan next year to a Enhanced or Premium plan... They cost a bit more a month, but it really lowers the copay price on all the different meds. If I had gone with the basic plan at Humana, I would be paying what you have to for the Forteo (30% of retail) which for me comes up to about 180.00 a mo like you said. When I'm not in the coverage gap, my Forteo is 65.00 a month with the premium plan, and then drops to 30.00 after the gap. In the end the more expensive plan saves me money, because I have other expensive "brand" name drugs I have to take so the cost savings is definitely worth it for me.

Don't worry about the Forteo, if you can't take it, you tried and that's the important thing. Have you thought about Fortical nasal spray? I don't know how much it costs, but it can't be as expensive as the Forteo. However, if you have any allergies to fish (salmon) then you wouldn't be able to take that either, but you could ask about it.

I hope your antibiotic isn't real expensive because I know some of them are over 400.00 a mo retail.

Good luck with whatever you decide to do. If you have any other questions just ask.:wave:





All times are GMT -7. The time now is 03:52 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!